General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Trudy MIAN:

Personal entry:
Save password
Forgotten password?

Tr. Mat. Inst. Steklova, 2002, Volume 236, Pages 20–26 (Mi tm272)  

This article is cited in 2 scientific papers (total in 2 papers)

Flows on Closed Surfaces and Related Geometrical Questions

D. V. Anosov

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: When studying flows (continuous one-parameter groups of transformations) on a surface $M$ (a closed two-dimensional manifold, which in our case is assumed to be different from the sphere and the projective plane), one naturally faces several geometrical questions related to the behavior of trajectories lifted to the universal covering plane $\widetilde {M}$ (for example, the questions of whether the lifted trajectory goes to infinity and if it has a certain asymptotic direction at infinity). The same questions can be posed not only for the flow trajectories but also for leaves of one-dimensional foliations and, in general, for non-self-intersecting (semi-)infinite curves. The properties of curves lifted to $\widetilde M$ that we consider here are such that, if two such curves $\widetilde L$ and $\widetilde L'$ are situated at a finite Frechét distance from each other (in this case, we say that the original curves $L$ and $L'$ are $F$-equivalent on $M$), then these properties of the above curves are identical. Certain (a few) results relate to arbitrary non-self-intersecting $L$; other results only relate to flow trajectories under certain additional constraints (that are usually imposed on the set of equilibrium states). The results of the latter type (which do not hold for arbitrary non-self-intersecting curves $L$) imply that, in general, arbitrary $L$ are not $F$-equivalent to the trajectories of such flows. In this relation, nonorientable foliations occupy a kind of intermediate position.

Full text: PDF file (154 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2002, 236, 12–18

Bibliographic databases:
UDC: 517.91
Received in December 2000

Citation: D. V. Anosov, “Flows on Closed Surfaces and Related Geometrical Questions”, Differential equations and dynamical systems, Collected papers. Dedicated to the 80th anniversary of academician Evgenii Frolovich Mishchenko, Tr. Mat. Inst. Steklova, 236, Nauka, MAIK Nauka/Inteperiodika, M., 2002, 20–26; Proc. Steklov Inst. Math., 236 (2002), 12–18

Citation in format AMSBIB
\by D.~V.~Anosov
\paper Flows on Closed Surfaces and Related Geometrical Questions
\inbook Differential equations and dynamical systems
\bookinfo Collected papers. Dedicated to the 80th anniversary of academician Evgenii Frolovich Mishchenko
\serial Tr. Mat. Inst. Steklova
\yr 2002
\vol 236
\pages 20--26
\publ Nauka, MAIK Nauka/Inteperiodika
\publaddr M.
\jour Proc. Steklov Inst. Math.
\yr 2002
\vol 236
\pages 12--18

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. D. V. Anosov, E. V. Zhuzhoma, “Nonlocal asymptotic behavior of curves and leaves of laminations on universal coverings”, Proc. Steklov Inst. Math., 249 (2005), 1–221  mathnet  mathscinet  zmath
    2. Grines V. Zhuzhoma E., “Around Anosov-Weil Theory”, Modern Theory of Dynamical Systems: a Tribute to Dmitry Victorovich Anosov, Contemporary Mathematics, 692, ed. Katok A. Pesin Y. Hertz F., Amer Mathematical Soc, 2017, 123–154  crossref  mathscinet  zmath  isi  scopus
  •    . . .  Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:345
    Full text:117

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020